MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS
Model Number M003XT2750910
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the catheter shaft was seen to be kinked/bend 148cm from the catheter hub.The catheter shaft was seen to be flat/crushed 146cm from the catheter.The catheter tip and hub were both intact.During functional inspection, a 0.027" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.The microcatheter was difficult to flush, but an attempt was still made to advance a patency mandrel.The mandrel would not advance past 5cm from the catheter hub, an attempt was then made to advance the mandrel distally through the catheter again with resistance felt 5cm from the catheter hub.To determine what was causing the blockage the catheter was cut at this point and again the mandrel was attempted to be advanced through the hub this time pushing out ptfe inner lining.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening and the device was confirmed to be in good condition during preparation/prior to use on the patient.The damage noted to the device would be indicative of the as reported defect.It was seen that the microcatheter was flattened and kinked which would have caused difficulty advancing the stent during the procedure.The ptfe inner lining most likely peeled due to the friction caused trying to insert the stent into the catheter.The microcatheter most likely was damaged during the procedure due to some procedural/anatomical factors encountered during use leading to the reported and analyzed defects.Based on the investigation results and available information, an assignable cause of procedural factors will be assigned to the as reported ¿catheter hub friction¿ and as analyzed ¿catheter shaft kinked/bent¿, ¿catheter shaft flat/crushed¿, ¿catheter shaft blocked/occluded¿ and ¿catheter ptfe inner lining peeling¿.
 
Event or Problem Description
Analysis of the returned device found that the ptfe inner lining of subject microcatheter was peeled during use.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.

Brand Name
EXCELSIOR XT-27 STD PRE-SHAPED 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16440536
Report Number3008881809-2023-00084
Device Sequence Number17992262
Product Code DQY
UDI-Device Identifier04546540698155
UDI-Public04546540698155
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2025
Device Model NumberM003XT2750910
Device Catalogue NumberM003XT2750910
Device Lot Number23809719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Initial Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM EZ STENT SYSTEM (STRYKER)
Patient Age64 YR
Patient SexMale
Patient Weight60 KG
Patient RaceAsian